Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 25, 2012, 4:08 AM CDT for 16 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Oct 26, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 4:08 AM CDT (09:08 UTC)
- In effect from
- Oct 26, 2012, 1:00 AM CDT
- Expired
- Oct 26, 2012, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS74 KAMA 250908 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 408 AM CDT THU OCT 25 2012 OKZ002-003-TXZ002>005-007>010-012>014-016>018-251800- /O.UPG.KAMA.FZ.A.0003.121026T0600Z-121026T1500Z/ /O.NEW.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/ /O.UPG.KAMA.FZ.A.0004.121027T0300Z-121027T1500Z/ /O.NEW.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 408 AM CDT THU OCT 25 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND WESTERN...CENTRAL AND NORTHEASTERN TEXAS PANHANDLE AS LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ015-019-020-251800- /O.UPG.KAMA.FZ.A.0004.121027T0300Z-121027T1500Z/ /O.NEW.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 408 AM CDT THU OCT 25 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JOHNSON
4 follow-up statements
587 WWUS74 KAMA 251721 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1221 PM CDT THU OCT 25 2012 OKZ002-003-TXZ002>005-007>010-012>014-016>018-260130- /O.CON.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/ /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 1221 PM CDT THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... * EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND WESTERN...CENTRAL AND NORTHEASTERN TEXAS PANHANDLE AS LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ015-019-020-260130- /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 1221 PM CDT THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... * EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
986 WWUS74 KAMA 252102 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT THU OCT 25 2012 TXZ015-019-260515- /O.EXA.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/ /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ WHEELER-DONLEY- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON 402 PM CDT THU OCT 25 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. THIS FREEZE WARNING IS IN ADDITION TO THE FREEZE WARNING ALREADY IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY. * EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE TONIGHT AS LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO EARLY FRIDAY MORNING AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ002-003-TXZ002>005-007>010-012>014-016>018-260515- /O.CON.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/ /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 402 PM CDT THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... * EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE TONIGHT AS LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ020-260515- /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 402 PM CDT THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... * EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
132 WWUS74 KAMA 260430 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1130 PM CDT THU OCT 25 2012 OKZ002-003-TXZ002>005-007>010-012>019-261200- /O.CON.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/ /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON 1130 PM CDT THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... * EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE TONIGHT AS LOWS WILL RANGE FROM THE MID 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ020-261200- /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 1130 PM CDT THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY... * EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY EVENING INTO SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JACKSON
963 WWUS74 KAMA 261155 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 655 AM CDT FRI OCT 26 2012 OKZ002-003-TXZ002>005-007>010-012>019-262000- /O.CON.KAMA.FZ.W.0004.000000T0000Z-121026T1500Z/ /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON 655 AM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... * EVENT...A LIGHT FREEZE IS ANTICIPATED ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE THIS MORNING AS TEMPERATURES ARE FORECAST TO FALL TO AROUND 30 DEGREES BY SUNRISE...THEN RISE TO ABOVE FREEZING BY 10 AM THIS MORNING. A WIDESPREAD HARD...KILLING FREEZE IS THEN EXPECTED ACROSS THIS SAME AREA LATE TONIGHT INTO SATURDAY MORNING AS LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 20S BY SUNRISE SATURDAY. * TIMING...FREEZING TEMPERATURES ARE ANTICIPATED THIS MORNING...THEN RISING TO ABOVE FREEZING BY 10 AM. WELL BELOW FREEZING TEMPERATURES ARE THEN EXPECTED AGAIN AFTER 10 PM THIS EVENING THROUGH 10 AM SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ020-262000- /O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 655 AM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... * EVENT...A HARD...KILLING FREEZE IS EXPECTED ACROSS COLLINGSWORTH COUNTY IN THE FAR SOUTHEAST TEXAS PANHANDLE LATE TONIGHT INTO SATURDAY MORNING AS LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S BY SUNRISE SATURDAY. * TIMING...WELL BELOW FREEZING TEMPERATURES ARE EXPECTED AFTER 10 PM THIS EVENING THROUGH 10 AM SATURDAY MORNING. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ANDRADE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 25, 4:05 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 25, 4:05 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
405 AM CDT THU OCT 25 2012
.DISCUSSION...
COLD FRONT JUST MOVED THROUGH AMARILLO ABOUT A HALF HOUR AGO AND IS
CURRENTLY ALONG A LINE FROM SIMMS TO CLAUDE TO MOBEETIE.
TODAY AND TONIGHT...THE FRONT SHOULD CONTINUE TO MAKE RAPID PROGRESS
SOUTH ESPECIALLY AS THE MID AND UPPER LEVEL BROAD TROUGH DIGS
SOUTHEAST. THE PRESSURE GRADIENT OVER THE REGION SHOULD REMAIN RATHER
LARGE THROUGH TODAY AND TONIGHT...UNTIL THE FRONT GETS INTO SOUTH TX.
THUS...EXPECT WINDS TO STAY UP THROUGH THE DAY...AND POSSIBLY REMAIN
ABOVE 10KT FOR MUCH OF THE EVENING. AGREE WITH THE PREVIOUS SHIFT
THAT LOW AND MID CLOUDS COULD LIMIT RADIATIVE COOLING TONIGHT...BUT
WITH HIGHS GENERALLY IN THE 40S AND 50S...IT SHOULD HAVE LITTLE
IMPACT ON MOST OF THE REGION REACHING FREEZING. THE MAIN QUESTION
WILL BE IF THE SOUTHEAST TX PANHANDLE WILL GET THAT LOW. FOR
NOW...THINK THIS AREA WILL STAY JUST ABOVE FREEZING GIVEN SLIGHTLY
HIGHER BOUNDARY LAYER MOISTURE. HAVE UPGRADED THE FREEZE WATCH TO A
WARNING...BUT WILL HAVE TO WATCH THE SOUTHEAST CORNER TO SEE IF THE
WARNING NEEDS TO BE EXPANDED.
FRIDAY AND FRIDAY NIGHT...LIGHT NORTHEAST WINDS THROUGH THIS PERIOD
WILL KEEP TEMPERATURES RATHER LOW. FRIDAY LOOKS LIKE THE COOLEST DAY
OF THE WEEK...WITH MOST OF THE REGION SEEING HIGHS IN THE 40S.
CLEARING SKIES FRIDAY NIGHT COMBINED WITH THE LIGHT WINDS WILL
PROMOTE SIGNIFICANT RADIATIVE COOLING LEADING TO A FREEZE...POSSIBLY
KILLING FREEZE FOR ALL OF THE REGION. GIVEN THE HIGH LIKELIHOOD OF
THIS EVENT...HAVE UPGRADED THE FREEZE WATCH TO A FREEZE WARNING.
A SLOW MODERATING TREND WILL BEGIN ON SATURDAY AND CONTINUE THROUGH
MID WEEK UNDER DRY AND COOL NORTHWESTERLY FLOW. COULD SEE A SHORT
WAVE RIDGE BY NEXT THURSDAY ENHANCING THE WARMING TREND...BUT GIVEN
UNCERTAINTY IN THE TIMING OF THIS FEATURE BETWEEN THE GFS AND
ECMWF...KEPT CLOSE TO THE PREVIOUS FORECAST FOR NOW.
JOHNSON
&&
.FIRE WEATHER...
A STRONG COLD FRONT THIS MORNING WILL USHER IN MUCH COLDER
AIR...KEEPING RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT BOTH TODAY
AND TOMORROW. THIS WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS...DESPITE BREEZY NORTHERLY WINDS TODAY.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 30 49 24 54 / 0 0 0 0 0
BEAVER OK 53 30 52 25 56 / 0 0 0 0 0
BOISE CITY OK 48 25 44 22 56 / 0 5 5 0 0
BORGER TX 53 31 50 28 56 / 0 0 0 0 0
BOYS RANCH TX 55 29 51 26 59 / 0 0 5 0 0
CANYON TX 56 31 51 23 56 / 0 0 0 0 0
CLARENDON TX 57 34 51 26 53 / 0 0 0 0 0
DALHART TX 51 27 48 21 57 / 0 0 5 0 0
GUYMON OK 54 28 48 23 56 / 0 0 5 0 0
HEREFORD TX 56 29 51 22 57 / 0 0 0 0 0
LIPSCOMB TX 55 28 50 23 54 / 0 0 0 0 0
PAMPA TX 51 30 46 24 52 / 0 0 0 0 0
SHAMROCK TX 59 34 52 24 54 / 5 0 0 0 0
WELLINGTON TX 61 37 54 27 55 / 5 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 10 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DEAF SMITH...GRAY...HANSFORD...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
POTTER...RANDALL...ROBERTS...SHERMAN.
FREEZE WARNING FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FREEZE WARNING FROM 1 AM TO 10 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
FREEZE WARNING FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...TEXAS.
&&
20/16Hazardous weather outlook, Oct 24, 6:15 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT WED OCT 24 2012 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 615 PM CDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTH TO SOUTHWEST WINDS...SWITCHING TO THE NORTH OVERNIGHT BEHIND A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE IS EXPECTED ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE THURSDAY NIGHT AS TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S. A WIDESPREAD HARD FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS TEMPERATURES FALL INTO THE 20 TO 30 DEGREE RANGE...WHICH WILL LIKELY BE THE FIRST KILLING FREEZE OF THE SEASON FOR MUCH OF THE AREA. FREEZE WATCHES ARE IN EFFECT THURSDAY NIGHT AND FRIDAY NIGHT FOR PORTIONS OF THE PANHANDLES THAT HAVE YET TO EXPERIENCE A HARD FREEZE THIS SEASON. FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:08 AM CDT | Freeze Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 11 more | 54 hr |
Nearby
Freeze Warnings in Texas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.